Texas, 2006Flash Flood in Texas, August 25, 2006
August 25, 2006 · NWS LUB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 25, 3:00 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 25, 3:00 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CDT FRI AUG 25 2006
.SHORT TERM...
AT 3 PM...CU FIELD IS THICKENING ACROSS THE WESTERN SPLNS AND THE
NRN ROLLING PLAINS...WITH RADAR BEGINNING TO DETECT SOME TSTM
DEVELOPMENT. TEMPS HAVE ONCE AGAIN RISEN TO THE UPPER 90S AND LOWER
100S ACROSS THE REGION...ALLOWING SFC PARCELS TO REACH THEIR
CONVECTIVE TEMPS. SO FAR THE ACTIVITY SEEMS TO BE FOCUSED BY
CONVERGENCE ALONG A WEAK SFC TROUGH ACROSS THE WEST AND THEN BY THE
CAPROCK ESCARPMENT IN THE NRN ROLLING PLAINS.
PV/WV ANALYSIS SHOWS THAT THE UPR RIDGE AXIS RUNNING FROM TX INTO
IOWA IS BEGINNING TO SHIFT EASTWARD AS A BROAD TROUGH WITH A STRONG
EMBEDDED SHTWV MOVES INTO THE NRN AND CENTRAL ROCKIES.
ADDITIONALLY...THERE IS A WEAK DISTURBANCE OVER THE BIG
BEND/TRANS-PECOS THIS AFTN...WHICH IS HELPING TO INITIATE THE
CURRENT CONVECTION. THE WRF/NMM TAKES THIS DISTURBANCE E-NE ACROSS THE
SPLNS AND ROLLING PLAINS THIS EVE. THUS HAVE DECIDED TO EXPAND THE
COVERAGE OF SLGT CHC POPS THIS EVENING TO COVER MOST OF THE CWA.
WITH VERY HIGH DEWPOINT DEPRESSIONS...THE MAIN THREAT FROM THESE
STORMS SHOULD BE GUSTY OUTFLOW WINDS UP TO 55 MPH.
MEANWHILE...COLD FRONT CURRENTLY LOCATED IN SRN COLO AND KS WILL
MOVE SOUTH INTO THE TX PANHANDLE TONIGHT...PUSHED BY COPIOUS TSTM
ACTIVITY ALONG/NORTH OF THE FRONT. EXPECT A CHC OF TSTMS TO CONTINUE
OVERNIGHT ACROSS THE EXTREME SRN PANHANDLE ESPECIALLY IF OUTFLOW BOUNDARY
MAKES IT INTO THE AREA. FOR SAT...PROGRESS OF THE COLD FRONT/OUTFLOW
APPEARS PROBLEMATIC...AS FRONTOGENESIS CAUSED BY TSTM OUTFLOW MAY BE
COUNTERED TO A DEGREE BY PSR FALLS IN THE HIGH PLAINS AHEAD OF THE
SHTWV TROUGH...DAYTIME HEATING/MIXING...AND SRLY LOW-LVL FLOW. HAVE
FOLLOWED THE GFS/WRF CLOSELY IN THE WIND FIELD FCST...SHOWING THAT
THE NRLY WIND SHIFT BOUNDARY ASSOC. WITH THE FRONT/OUTFLOW MAY
REMAIN JUST OFF TO OUR NORTH THROUGH SAT AFTN. HOWEVER...STILL
EXPECT TSTM CHCS TO BE ON THE INCREASE DUE TO INCREASING SW
FLOW...COOLING TEMPS ALOFT...AND GOOD FETCH OF SUB-TROPICAL
MOISTURE. EXPECT THE BEST CHC FOR TSTMS THROUGH 0Z TO BE ACROSS THE
SW PANHANDLE/NW SPLNS. SOME OF THESE STORMS COULD BECOME SVR WITH
FCST SNGDS SHOWING SBCAPES TO 2000 J/KG WITH WEAK BUT INCREASING
SHEAR. IT IS CERTAINLY CONCEIVABLE THOUGH THAT A STRONGER OUTFLOW
PUSH OR GREATER LOW CLOUD COVER THAN EXPECTED MAY SHIFT THIS AREA
FURTHER SOUTH. EXPECT MORE MILD TEMPS OVERNIGHT TONIGHT WITH A BIT
MORE SPREAD IN HIGH TEMPS SAT AFTN DEPENDING ON EVOLUTION OF THE
BOUNDARY AND COVERAGE OF TSTMS.
.LONG TERM...
COLD FRONT SLOWLY SAGGING BY WEIGHT OF RAIN COOLED OUTFLOWS WILL
EDGE CLOSE BY SUNDAY...WHILE DEEP SLOW MOVING ROCKIES LOW WILL TEND
TO HOLD FRONT UP. PROBLEM IS WELL STATED ABOVE. WE FAVOR COOLING TO
SOME EXTENT SUNDAY BASED AT LEAST ON OUTFLOWS...AND MONDAY FROM COLD
FRONT AS UPPER LOW CLEARS OUT OF ROCKIES AND INTO HIGH PLAINS.
PRECIPITATION IS A MORE INTERESTING ISSUE...AND WE HAVE HIGHER
CONFIDENCE IN OUR MODEL RUNS TODAY WITH CONTINUING SOLUTION
CONVERGENCE AND DECREASING MODEL SPREAD. CHOSE A WRF/GFS BLEND FOR
MOST FORECAST FIELDS.
SLIGHTLY IMPROVED RAIN CHANCES SUNDAY INTO MONDAY WITH LOW LEVEL
EAST OR NORTHEASTERLY FLOW WHILE AT LEAST A NARROW BAND OF DEEP
MONSOONAL MOISTURE SPREADS OVERHEAD. THIS RESULTS IN PWATS NEAR OR
JUST BELOW 2.0 INCHES SUGGESTING POTENTIAL FOR EXCESSIVE RAINFALL AS
WELL. WE ARE TOO FAR OUT...PERIODS 4 AND 5...FOR CONFIDENCE IN A
FLOOD WATCH BUT THIS WILL NEED MORE CONSIDERATION LATER. FOR NOW
HAVE BEEFED UP CHANCES OF RAIN AND INDICATED THREAT IN OUR HAZARDOUS
WEATHER OUTLOOK. WE ALSO ARE ACCEPTING THE SPC DAY THREE SEVERE
WEATHER THREAT AS SHEAR WILL BE GREATER WHILE CAPES AT LEAST NEAR
MARGINAL LEVELS.
FRONT SHOULD CONTINUE TO SAG SOUTH AS PREVIOUSLY EXPECTED AND DRYING
SHOULD ENSUE. REBUILDING RIDGE ROCKIES AND HIGH PLAINS LATER NEXT
WEEK NOTHING VERY IMPRESSIVE SO WARMING KEPT IN CHECK. ALSO
MAINTAINED LOW CHANCE THUNDER NEAR DEVELOPING SURFACE TROUGH LATE
NEXT WEEK. MCQUEEN
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 64 89 64 83 / 30 40 60 60
TULIA 68 90 66 84 / 30 40 60 60
PLAINVIEW 69 93 66 87 / 30 30 50 50
LEVELLAND 66 91 67 87 / 20 30 50 50
LUBBOCK 75 93 68 87 / 20 20 40 50
BROWNFIELD 68 93 69 89 / 20 20 40 40
CHILDRESS 74 95 71 91 / 30 30 50 50
SPUR 72 95 71 91 / 10 20 40 40
ASPERMONT 75 99 73 95 / 10 20 30 40
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/05
Hazardous weather outlook, Aug 25, 2:45 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CDT FRI AUG 25 2006
TXZ021>044-262045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
345 PM CDT FRI AUG 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND
SUNDAY NIGHT. THESE THUNDERSTORMS WILL BRING A THREAT OF LARGE HAIL
AND DAMAGING WIND. THE THUNDERSTORMS MAY ALSO BE CAPABLE OF CAUSING
LOCALIZED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 3:50 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
450 PM CDT FRI AUG 25 2006
TXZ028-252215-
LAMB TX-
450 PM CDT FRI AUG 25 2006
...STRONG THUNDERSTORM ACROSS LAMB COUNTY...
AT 446 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST
AT 15 MPH.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORMS AS IT
APPROACHES U.S. HIGHWAY 84. MOTORIST SHOULD REMAIN ALERT TO THE
POSSIBILITY OF STRONG CROSS WINDS AND LOCALIZED BLOWING DUST.
Special weather statement, Aug 25, 4:12 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
512 PM CDT FRI AUG 25 2006
TXZ034-252245-
HOCKLEY TX-
512 PM CDT FRI AUG 25 2006
...STRONG THUNDERSTORM ACROSS HOCKLEY COUNTY...
AT 511 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LEVELLAND...MOVING NORTH AT
10 MPH.
LOCALLY STRONG WIND GUSTS TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE.
Flash Flood, Hockley
- When
- August 25, 4:40 PM CST to 7:30 PM CST
- Where
- Hockley County, 2 mi W of Levelland
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Scattered thunderstorms produced very heavy rainfall and resulted in flash flooding in the Levelland vicinity. Initial reports indicated that several streets in the west side of the city were inundated with flowing high water by 16:40 CST. The Texas Department of Transportation closed sections of Farm to Market Road 114 west of Levelland and U.S. Highway 385 north of the city due to flood waters. No damage was reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Kansas, August 25, 2006$2.0 million · 1 event
- Tornado and Hail in Kansas, August 25, 2006$453,000 · F0 · 26 events
- Flash Flood and Hail in Kansas, August 25 to 26, 2006$100,000 · 1.75 in hail · 50 events
- Hail and Damaging Winds in Oklahoma, August 25, 2006$491,000 · 69 kt wind · 16 events
- Flash Flood and Flood in Illinois, August 25 to 26, 2006$402,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, August 25, 2006$81,000 · 1.25 in hail · 14 events
- Lightning Strike in Pennsylvania, August 25, 2006$100,000 · 1 event
- Damaging Wind in Arkansas, August 25, 2006$80,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Kansas, August 25, 20062.75 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, August 25, 2006$25,000 · 61 kt wind · 6 events
- Hail and Damaging Wind in Kansas, August 25, 2006$25,000 · 1 in hail · 2 events
- Lightning Strike in Florida, August 25, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525224.